Alert archive / Pennsylvania / Areal Flood Warnings in 2021

Areal Flood Warning 8, NWS State College, PA

September 1, 202121 counties in Pennsylvania

NWS State College, PA issued this areal flood warning at Sep 1, 2021, 5:41 PM EDT for 21 counties in Pennsylvania. It was in force for 14 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2021, 5:41 PM EDT (21:41 UTC)
Expired
Sep 2, 2021, 8:00 AM EDT
In force
14 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None
All 21 counties

Adams County, PA, Centre County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 109 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 5:46 PM EDTFLASH FLOOD1 Se Newmanstown, PAVEHICLE IN FLOOD WATERS WITH POSSIBLE RESCUE AT SOUTH ZELLERS ROAD AND SOUTH SHERIDAN ROAD IN MILLCREEK TOWNSHIP.
Sep 1, 6:10 PM EDTFLASH FLOOD1 Ne York, PAINTERSTATE 83 IS CLOSED DUE TO FLOODING OF MILL CREEK BETWEEN ROUTE 30 AND MARKET STREET (ROUTE 462).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 558 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
558 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

333 
WGUS41 KCTP 012141
FLWCTP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service State College PA
541 PM EDT Wed Sep 1 2021

PAC001-027-037-041-043-055-057-061-067-071-075-081-087-093-097-099-
107-109-113-119-133-020345-
/O.NEW.KCTP.FA.W.0008.210901T2141Z-210902T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams PA-Centre PA-Columbia PA-Cumberland PA-Dauphin PA-Franklin PA-
Fulton PA-Huntingdon PA-Juniata PA-Lancaster PA-Lebanon PA-Lycoming
PA-Mifflin PA-Montour PA-Northumberland PA-Perry PA-Schuylkill PA-
Snyder PA-Sullivan PA-Union PA-York PA-
541 PM EDT Wed Sep 1 2021

The National Weather Service in State College has issued a

* Flood Warning for Urban area and small stream in...
  Southeastern Centre County in central Pennsylvania...
  Columbia County in central Pennsylvania...
  East Central Huntingdon County in central Pennsylvania...
  Juniata County in central Pennsylvania...
  Mifflin County in central Pennsylvania...
  Montour County in central Pennsylvania...
  Northumberland County in central Pennsylvania...
  Schuylkill County in central Pennsylvania...
  Snyder County in central Pennsylvania...
  Union County in central Pennsylvania...
  Southeastern Lycoming County in north central Pennsylvania...
  South Central Sullivan County in north central Pennsylvania...
  Adams County in south central Pennsylvania...
  Cumberland County in south central Pennsylvania...
  Dauphin County in south central Pennsylvania...
  Franklin County in south central Pennsylvania...
  Southeastern Fulton County in south central Pennsylvania...
  Lancaster County in south central Pennsylvania...
  Lebanon County in south central Pennsylvania...
  Perry County in south central Pennsylvania...
  York County in south central Pennsylvania...

* Until 1145 PM EDT Wednesday.

* At 541 PM EDT, Doppler radar and automated rain gauges indicated 
  heavy rain. Flooding is already occurring in the warned area. 
  Between 3 and 5 inches of rain have fallen.

* Some locations that will experience flooding include...
  Lancaster, Harrisburg, York, Lebanon, Chambersburg, Carlisle, 
  Lower Allen, Hanover, Bloomsburg, Pottsville, Hershey, Ephrata, 
  Colonial Park, Weigelstown, Elizabethtown, Waynesboro, Berwick, 
  Columbia, Sunbury and Progress.

Additional rainfall amounts up to 1 inch are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4026 7770 4038 7775 4040 7791 4058 7782
      4073 7768 4085 7737 4115 7696 4116 7659
      4131 7641 4131 7631 4095 7621 4091 7600
      4074 7576 4064 7599 4057 7602 4050 7644
      4014 7588 4011 7594 3972 7610 3972 7810

$$

CR
3 follow-up statements
772 
WGUS81 KCTP 020323
FLSCTP

Flood Statement
National Weather Service State College PA
1123 PM EDT Wed Sep 1 2021

PAC027-037-057-061-081-087-093-097-109-113-119-020333-
/O.CAN.KCTP.FA.W.0008.000000T0000Z-210902T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Centre PA-Columbia PA-Fulton PA-Huntingdon PA-Lycoming PA-Mifflin PA-
Montour PA-Northumberland PA-Snyder PA-Sullivan PA-Union PA-
1123 PM EDT Wed Sep 1 2021

...THE URBAN AREA AND SMALL STREAM FLOOD WARNING IS CANCELLED FOR 
SOUTHEASTERN CENTRE, COLUMBIA, EAST CENTRAL HUNTINGDON, MIFFLIN, 
MONTOUR, NORTHUMBERLAND, SNYDER, UNION, SOUTHEASTERN LYCOMING, SOUTH 
CENTRAL SULLIVAN AND SOUTHEASTERN FULTON COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 4038 7775 4064 7744 4069 7729 4068 7704
      4060 7692 4061 7692 4066 7670 4080 7631
      4095 7621 4091 7600 4074 7576 4064 7599
      4057 7602 4050 7644 4014 7588 4011 7594
      3972 7610 3972 7810 4026 7770

$$

PAC001-041-043-055-067-071-075-099-107-133-020345-
/O.CON.KCTP.FA.W.0008.000000T0000Z-210902T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams PA-Cumberland PA-Dauphin PA-Franklin PA-Juniata PA-Lancaster
PA-Lebanon PA-Perry PA-Schuylkill PA-York PA-
1123 PM EDT Wed Sep 1 2021

...THE URBAN AREA AND SMALL STREAM FLOOD WARNING REMAINS IN EFFECT 
THIS EVENING FOR JUNIATA, SCHUYLKILL, ADAMS, CUMBERLAND, DAUPHIN, 
FRANKLIN, LANCASTER, LEBANON, PERRY AND YORK COUNTIES...

At 1123 PM EDT, gauge reports indicated an area of very heavy 
rainfall fell across the warned area earlier today. Between 3 and 8 
inches of rain was reported. The heavy rain has since ended, but 
flooding is still ongoing.

Some locations that will experience flooding include...
  Lancaster, Harrisburg, York, Lebanon, Chambersburg, Carlisle, 
  Lower Allen, Hanover, Pottsville, Hershey, Ephrata, Colonial Park, 
  Weigelstown, Elizabethtown, Waynesboro, Columbia, Progress, 
  Lititz, Mechanicsburg and Middletown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4038 7775 4064 7744 4069 7729 4068 7704
      4060 7692 4061 7692 4066 7670 4080 7631
      4095 7621 4091 7600 4074 7576 4064 7599
      4057 7602 4050 7644 4014 7588 4011 7594
      3972 7610 3972 7810 4026 7770

$$

Colbert
531 
WGUS41 KCTP 020329
FLWCTP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service State College PA
1129 PM EDT Wed Sep 1 2021

PAC001-041-043-055-067-071-075-099-107-133-020700-
/O.EXT.KCTP.FA.W.0008.000000T0000Z-210902T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams PA-Cumberland PA-Dauphin PA-Franklin PA-Juniata PA-Lancaster
PA-Lebanon PA-Perry PA-Schuylkill PA-York PA-
1129 PM EDT Wed Sep 1 2021

The National Weather Service in State College has extended the

* Flood Warning for Urban area and small stream in...
  Juniata County in central Pennsylvania...
  Schuylkill County in central Pennsylvania...
  Adams County in south central Pennsylvania...
  Cumberland County in south central Pennsylvania...
  Dauphin County in south central Pennsylvania...
  Franklin County in south central Pennsylvania...
  Lancaster County in south central Pennsylvania...
  Lebanon County in south central Pennsylvania...
  Perry County in south central Pennsylvania...
  York County in south central Pennsylvania...

* Until 300 AM EDT.

* At 1129 PM EDT, gauge reports indicated an area of very heavy 
  rainfall fell across the warned area earlier today. Between 3 and 
  8 inches of rain was reported. The heavy rain has since ended, but 
  flooding is still ongoing.

* Some locations that will experience flooding include...
  Lancaster, Harrisburg, York, Lebanon, Chambersburg, Carlisle, 
  Lower Allen, Hanover, Pottsville, Hershey, Ephrata, Colonial Park, 
  Weigelstown, Elizabethtown, Waynesboro, Columbia, Progress, 
  Lititz, Mechanicsburg and Middletown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4038 7775 4064 7744 4069 7729 4068 7704
      4060 7692 4061 7692 4066 7670 4080 7631
      4095 7621 4091 7600 4074 7576 4064 7599
      4057 7602 4050 7644 4014 7588 4011 7594
      3972 7610 3972 7810 4026 7770

$$

Colbert
125 
WGUS41 KCTP 020655
FLWCTP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service State College PA
255 AM EDT Thu Sep 2 2021

PAC001-041-043-055-067-071-075-099-107-133-021200-
/O.EXT.KCTP.FA.W.0008.000000T0000Z-210902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams PA-Cumberland PA-Dauphin PA-Franklin PA-Juniata PA-Lancaster
PA-Lebanon PA-Perry PA-Schuylkill PA-York PA-
255 AM EDT Thu Sep 2 2021

The National Weather Service in State College has extended the

* Flood Warning for...
  Juniata County in central Pennsylvania...
  Schuylkill County in central Pennsylvania...
  Adams County in south central Pennsylvania...
  Cumberland County in south central Pennsylvania...
  Dauphin County in south central Pennsylvania...
  Franklin County in south central Pennsylvania...
  Lancaster County in south central Pennsylvania...
  Lebanon County in south central Pennsylvania...
  Perry County in south central Pennsylvania...
  York County in south central Pennsylvania...

* Until 800 AM EDT.

* At 255 AM EDT, Emergency Management reported ongoing inundation 
  flooding with road closures.

* Some locations that will experience flooding include...
  Lancaster, Harrisburg, York, Lebanon, Chambersburg, Carlisle, 
  Lower Allen, Hanover, Pottsville, Hershey, Ephrata, Colonial Park, 
  Weigelstown, Elizabethtown, Waynesboro, Columbia, Progress, 
  Lititz, Mechanicsburg and Middletown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4038 7775 4064 7744 4069 7729 4068 7704
      4060 7692 4061 7692 4066 7670 4080 7631
      4095 7621 4091 7600 4074 7576 4064 7599
      4057 7602 4050 7644 4014 7588 4011 7594
      3972 7610 3972 7810 4026 7770

$$

MRS/JRB/MRC

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this areal flood warning went out at Sep 1, 3:20 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Sep 1, 3:20 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service State College PA
320 PM EDT Wed Sep 1 2021

.SYNOPSIS...
The post-tropical transition of Ida will bring extreme rainfall
amounts and considerable flooding and flash flooding impacts to
south central PA, the Lower Susquehanna Valley and the Western
Poconos late today and early tonight.

Rises to over flood stage will continue on the larger rivers
across southern PA into Thursday. Refreshingly cooler and drier
(lower humidity) air will follow through late week with fair
weather expected Thursday into the first part of the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
*High risk for excessive rainfall over south-central PA
*Enhanced risk of severe thunderstorms and a TOR Watch over far
 southeast PA through this evening.

Ida's remnant low center was located near Cumberland, Maryland
at 1830Z and will slide ENE late today.

Widespread moderate to heavy rain will add another 3-4 inches
and exacerbate flooding and flash flooding problems (to
potentially emergency conditions in some locations) near the
I-81 corridor from near Shippensburg, to Harrisburg and
Pottsville late today and this evening as the nose of a strong
40-50 kt southerly LLJ and elevated instability with 2+ inch
PWAT air results in Instantaneous Precip Rates equating to
1-1.5 inches per hour for the next several hours.

Across the NW half of the CWA the rain will gradually lighten
through dusk, then end during the mid to late evening hours,
with generally an inch or less of new rain anticipated after
19Z.

Tor Watch 483 is in effect across Adams, York, and
Lancaster counties through 02Z Thursday, while the Flash Flood
Watch for all but the NW mtns continues through 12Z Thursday
(but will likely be trimmed sooner over the NW part as the rain
tapers off early tonight).

The key for severe TSRA late this afternoon/early evening will
be how far north the warm front can orient itself, as this
boundary will serve as the northern demarcation of meaningful
tornado potential. It is not very often that a portion of our
CWA is included in a 10% tornado probability. Strong vertical
shear will be sufficient for fast- moving, low-topped supercells
with isolated, brief/weak tornadoes possible; the question will
be to the extent of heating/instability needed to support
robust updrafts. SPC kept the enhanced risk (level 3 out of 5)
virtually unchanged over the far lower Susquehanna Valley mainly
along and south of a line from Gettysburg to Lancaster.

Clearing skies approaching the PA/OH border will spread across
the Central and West by around midnight, then across the Susq
Valley and points east shortly before daybreak.

Considerable river flooding is forecast primarily on smaller
streams and creeks in south-central PA with several points
forecast to exceed minor/moderate flood levels. See the
hydrology section for more info and be sure to check the AHPS
page for the latest river forecasts.

MaxT will be -5 to -15F below climo today with 24hr deltas d/d
of the same magnitude.

Min temps at daybreak Thursday could dip into the upper 40s
across the NW, and settle to around 60F in the far SE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
The departure of Ida's 1000 mb remnant sfc low off the New
England Coast will help to quickly amplify/deepen the SE
Canada/NE US upper trough. This will finally bring a welcome
push of cool and drier Canadian air across the Commonwealth for
at least Thursday and Friday. A refreshing, Autumn-like airmass
with dewpoints in the 40s (NW) and 50s elsewhere will overspread
the CWA on Thursday - aided by a moderately gusty NNW wind into
the 20s (mph).

High temps in the upper 60s (higher elevations across the
north) to low and mid 70s elsewhere will be 7-10 deg F below
normal in most locations. Similar departures are expected with
overnight lows Thursday night and Friday night.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As the Canadian surface high settles south to the Carolinas on
Saturday, dewpoints and temps could rebound slightly as a west
to southwest LLVL flow develops and milder air ridging aloft
pushes east-southeast from the Midwestern states and Upper Great
Lakes.

A cold front approaching from the Great Lakes and 1 or 2
distinct shortwaves dropping SE through a slightly amplifying
northern stream trough will bring a chance of showers back into
the forecast for Sunday or Monday, followed by mainly fair
weather again for Tuesday with just a slight chance of an
afternoon shower. Shower chances increase for Wednesday.

Temperatures next week will be seasonable, with highs in the 70s
and lows in the 50s.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
IFR to LIFR cigs and MVFR to IFR vsbys will persist across
Central and Eastern parts of the CWA through this evening,
before improvement gradually takes place to mainly VFR late
tonight and early Thursday.

LLWS will also be a hazard late Wed afternoon through the
evening across the Lower Susq Valley airfields, with NE flow up
to 45 kts in the lowest 2kft AGL.

Outlook...

Thu...VFR SE Valleys and areas of MVFR cigs central and NW
Mtns. Breezy with NW winds of 10-15 Kts and gusts of 20-25 kts.

Fri...Dry with VFR conditions.

Sat...Dry with VFR conditions.

Sun...Chance of PM showers.

&&

.HYDROLOGY...
Considerable riverine flooding is forecast across south central
PA. Several points are forecast to exceed minor/moderate flood
stages, with major levels certainly in-play given the extreme
6-9" rainfall forecast across the southern basins.

&&

.CLIMATE...
Here are some rainfall records that are in jeopardy:

Maximum 1-Day Total Precipitation at Harrisburg:
1. 9.13 1972-06-22
2. 7.71 2011-09-07
3. 5.81 1972-06-21
4. 5.72 2013-10-11
5. 4.71 2017-07-23

Rainfall records for 09/01:
3.60/1952 Harrisburg
2.06/1952, 2003 Williamsport
1.15/1952 Altoona
(From remnants of Hurricane Able in 1952)

Rainfall records for 09/02:
2.69/2006 Harrisburg
3.87/2006 Williamsport
2.35/2006 Altoona
(From remnants of TS Ernesto in 2006)

Harrisburg wettest 2-day total September 1-2:
4.00 in 1952

Harrisburg wettest 2-day total August 31-September 2:
4.36 in 1952

Prelim rankings for August and Summer 2021 (JJA):
Harrisburg: 2nd warmest August; 4th warmest summer
Williamsport: 3rd warmest August; 9th warmest summer

Harrisburg average temperature (JJA)
1. 2020 77.9F
2. 1966 77.6F
3. 2016 77.3F
4. 2021 77.1F
5. 2010 76.9F

Harrisburg average minimum temperature (JJA)
1. 2020 68.2F
2. 2021 68.1F
3. 2016 67.9F
4. 2010 67.6F
5. 2005 67.3F

Harrisburg average maximum temperature (JJA)
1.  1966      90.2F
2.  1999      87.7F
3.  2020/1991 87.6F
5.  1943      86.8F
6.  2016      86.7F
7.  1988/1944 86.5F
9.  2002      86.2F
10. 2021      86.1F

Harrisburg average temperature (Aug)
1. 2016 79.1F
2. 2021 78.3F

Williamsport average temperature (JJA)
1.  2020/2016 74.4F
3.  1949/1901 74.3F
5.  1900      74.2F
6.  1995/1955 74.0F
8.  2005      73.9F
9.  2021      73.7F
10. 1991      73.6F

Williamsport average minimum temperature (JJA)
1. 1901      66.2F
2. 1899      64.0F
3. 2005/2021 63.1F
5. 2016      62.8F

Williamsport average temperature (Aug)
1. 2016 76.1F
2. 1995 75.9F
3. 2021 75.6F

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday morning for PAZ012-017>019-
024>028-033>036-041-042-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...Lambert/Steinbugl
NEAR TERM...Lambert/Steinbugl
SHORT TERM...Lambert/Steinbugl
LONG TERM...Colbert/Gutierrez
AVIATION...Lambert
HYDROLOGY...Lambert
CLIMATE...Lambert
Hazardous weather outlook, Sep 1, 1:03 PM EDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
103 PM EDT Wed Sep 1 2021

PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059-063-
021715-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria-
Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-
103 PM EDT Wed Sep 1 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010-011-037-021715-
Warren-McKean-Potter-Elk-Cameron-Tioga-
103 PM EDT Wed Sep 1 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ064>066-021715-
Adams-York-Lancaster-
103 PM EDT Wed Sep 1 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...TORNADO WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Lambert

In the hours before

Local storm report, Sep 1, 3:18 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      2 SW LITITZ             40.13N 76.33W
09/01/2021                   LANCASTER          PA   FIRE DEPT/RESCUE

            WATER RESCUE.

&&

REG
Local storm report, Sep 1, 3:35 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     FLASH FLOOD      2 E WILLIAMSTOWN        40.58N 76.59W
09/01/2021                   DAUPHIN            PA   TRAINED SPOTTER

            ROAD CLOSED DUE TO FLOODING.

&&

REG
Local storm report, Sep 1, 4:06 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
406 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HEAVY RAIN       SHIREMANSTOWN           40.22N 76.96W
09/01/2021  E5.00 INCH       CUMBERLAND         PA   TRAINED SPOTTER

            5 INCHES OF RAIN REPORTED IN SHIREMANSTOWN.

&&

REG
Local storm report, Sep 1, 4:09 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
409 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     FLASH FLOOD      SHIREMANSTOWN           40.23N 76.96W
09/01/2021                   CUMBERLAND         PA   TRAINED SPOTTER

            ROAD CLOSED DUE TO FLOODING.

&&

REG
Local storm report, Sep 1, 5:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
516 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      3 SE LAWN               40.19N 76.52W
09/01/2021                   LANCASTER          PA   PUBLIC

            LITTLE CHIQUIES CREEK SIGNIFICANTLY
            OVERTOPPED ELIZABETHTOWN ROAD.

&&
Local storm report, Sep 1, 5:33 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
533 PM EDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HEAVY RAIN       1 E HERNDON             40.71N 76.84W
09/01/2021  M5.00 INCH       NORTHUMBERLAND     PA   TRAINED SPOTTER

&&

MRC

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 8:54 AM EDTFlash Flood Warning Considerable damage threatCTPBedford, Blair, Cambria, Centre, Clearfield, Fulton and 3 more8 hr
Sep 1, 9:37 AM EDTFlash Flood Warning Considerable damage threatCTPCambria, Clearfield, Somerset6 hr
Sep 1, 9:45 AM EDTAreal Flood AdvisoryCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 10 more2 hr
Sep 1, 11:04 AM EDTRiver Flood WarningCTPSnyder, Union17 hr
Sep 1, 11:04 AM EDTRiver Flood WarningCTPCambria17 hr
Sep 1, 11:04 AM EDTRiver Flood WarningCTPHuntingdon23 hr
Sep 1, 11:04 AM EDTRiver Flood WarningCTPJuniata, Mifflin20 hr
Sep 1, 11:04 AM EDTRiver Flood WarningCTPBedford, Huntingdon30 hr
Sep 1, 11:04 AM EDTRiver Flood WarningCTPDauphin55 hr
Sep 1, 12:04 PM EDTFlash Flood Warning Considerable damage threatCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 10 more6 hr
Sep 1, 1:09 PM EDTFlash Flood Warning EmergencyCatastrophic damage threatCTPCambria5 hr
Sep 1, 2:07 PM EDTSevere Thunderstorm WarningCTPAdams53 min
Sep 1, 2:28 PM EDTSevere Thunderstorm WarningCTPYork77 min
Sep 1, 3:05 PM EDTTornado WarningCTPYork23 min
Sep 1, 3:25 PM EDTSevere Thunderstorm WarningCTPLancaster, York35 min
Sep 1, 3:34 PM EDTAreal Flood WarningCTPCambria, Clearfield, Somerset6 hr
Sep 1, 4:21 PM EDTSevere Thunderstorm WarningCTPLancaster39 min
Sep 1, 4:24 PM EDTFlash Flood Warning EmergencyCatastrophic damage threatCTPAdams, York4 hr
Sep 1, 4:40 PM EDTAreal Flood WarningCTPBedford, Blair, Cambria, Centre, Clearfield, Franklin and 4 more6 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.